Thunderstorm Wind, Greene
- When
- June 29, 3:30 PM EST to 3:31 PM EST
- Where
- Greene County, 0.69 mi N of Patterson Afb
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.830, -84.050
A warm and humid airmass across the Ohio Valley resulted in scattered thunderstorms during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A warm and humid airmass across the Ohio Valley resulted in scattered thunderstorms during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 3:21 PM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 421 PM EDT Tue Jun 29 2021 .SYNOPSIS... Warm and muggy conditions with scattered storms continue through the evening under the western periphery of subtropical high pressure centered off the United States east coast. The coverage of showers and storms increases Wednesday and Thursday with a slow-moving frontal system before cooler -- and a bit drier -- weather returns late in the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Weak southwesterly flow to continue through the near term on the backside of subtropical high pressure to the east. A mid-level trough will slowly dig south into the upper Midwest late tonight with height falls by morning. Scattered diurnal convection this evening will slowly decrease in coverage after sunset. Low temperatures will stay in the low 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Heights slowly fall through the day on Wednesday as a weak frontal boundary sags south into lower Michigan. With cooling aloft accompanied by weakly convergent low-level flow, expect showers and storms to increase in coverage by late morning and continue through the afternoon. Increasing clouds will likely limit instability to some degree, though shear increases a bit to the 20-25 knot range by afternoon. Feel this combination supports HWO mention of potential for a few storms containing strong to damaging wind gusts. Highs on Wednesday peak in the low to mid 80s by afternoon. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Positively tilted mid level trof to drop south through the Great Lakes Thursday with surface cold front dropping south through the Ohio Valley Friday. Have categorical pops across the south and central counties with the potential for heavy rainfall into Thursday evening with precipitable water values approaching 2 inches. Model solutions continue to show this system to be progressive, so any flood threat looks minimal at this point. Temperatures a little cooler with highs in the upper 70s to around 80 Thursday. Additional mid level energy to drop into the trof with a closed low developing over Eastern Ohio/Western PA late Friday/Saturday. This will keep low chance pops for diurnally driven showers and embedded thunderstorms on both days. The best pops will occur across the east closer to the mid level low and cooler temperatures aloft. Cooler temperatures will continue with highs Friday and Saturday in the mid and upper 70s. This system will push east on Sunday with a slight chance of pcpn coming to an end. Temperatures look to moderate slightly with highs around 80 Sunday. A weak shortwave spilling south around the periphery of a ridge building into the area may lead to a few showers over the northeast Monday. Confidence on this feature and associated pcpn is low. Warming trend to continue with highs on Monday in the mid 80s. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR conditions to remain through the TAF period with showers and storms being the main impact to aviation. Scattered coverage this evening increases Wednesday with the approach of a weakening cold front. Light southerly winds will continue outside of storms. .OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous Weather Outlook National Weather Service Wilmington OH 101 PM EDT Tue Jun 29 2021 INZ050-OHZ026-034-035-042>046-051>056-301715- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking- 101 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. A few of the storms may become strong to severe. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. The combination of heat and humidity will push heat index values into the mid and upper 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088- 301715- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 101 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. The combination of heat and humidity will push heat index values into the mid and upper 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
202 PM EDT Tue Jun 29 2021
OHZ045-046-291830-
Delaware OH-Union OH-
202 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND
NORTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 230 PM EDT...
At 202 PM EDT, radar indicated a strong thunderstorm near Marysville,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Warrensburg, Pharisburg, Delaware State Park, New Dover and State
Route 257 at US Route 36.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8325 4044 8325 4043 8302 4042 8302
4024 8319 4024 8337 4051 8330
TIME...MOT...LOC 1802Z 226DEG 24KT 4029 8331
CampbellSpecial Weather Statement
National Weather Service Wilmington OH
228 PM EDT Tue Jun 29 2021
OHZ045-046-291900-
Delaware OH-Union OH-
228 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND EAST
CENTRAL UNION COUNTIES IN CENTRAL OHIO UNTIL 300 PM EDT...
At 228 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Delaware, Radnor, Ostrander, Magnetic Springs, Warrensburg, Delaware
State Park, State Route 229 at US Route 23, New Dover and State Route
257 at US Route 36.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4044 8314 4043 8302 4042 8302 4042 8296
4039 8301 4023 8320 4024 8334 4044 8323
TIME...MOT...LOC 1828Z 228DEG 34KT 4030 8320
CampbellSpecial Weather Statement
National Weather Service Wilmington OH
403 PM EDT Tue Jun 29 2021
OHZ046-292030-
Delaware OH-
403 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
430 PM EDT...
At 403 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Delaware, Ashley, Interstate 71 at US Route 36/State Route 37,
Leonardsburg, Olive Green, Stratford and Kilbourne.
This includes I-71 in Ohio between mile markers 131 and 138.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4042 8302 4042 8296 4041 8292 4037 8293
4036 8293 4036 8292 4035 8281 4032 8282
4021 8303 4028 8312 4043 8302
TIME...MOT...LOC 2003Z 223DEG 7KT 4026 8302
CampbellPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 1 ESE DELAWARE 40.29N 83.05W
06/29/2021 M1.25 INCH DELAWARE OH COCORAHS
1.25 INCHES OF RAIN IN 30 MIN. PONDING ON ROADWAYS.
&&
LCThe Cincinnati radar (KILN), 50 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
5 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
A tree was downed on Julmar Drive.
Several large branches were downed into a yard.
A tree was downed onto Old 3C Highway.
A large tree was downed onto East Birch Road.
A portion of I-75 was blocked due to standing water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958167, 958168, 958169, 958170, 958171, 958172, 958173.